Alert archive / Michigan / Tornado Warnings in 2008
Tornado Warning 10, NWS Detroit, MI
NWS Detroit, MI issued this tornado warning at Jun 27, 2008, 4:13 PM EDT for Saginaw County, Tuscola County, Michigan. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2008, 4:13 PM EDT (20:13 UTC)
- Expired
- Jun 27, 2008, 5:07 PM EDT
- In force
- 54 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
Counties Saginaw County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 70 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KDTX 272013
TORDTX
MIC145-157-272130-
/O.NEW.KDTX.TO.W.0010.080627T2013Z-080627T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
413 PM EDT FRI JUN 27 2008
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL SAGINAW COUNTY IN SOUTHEAST MICHIGAN
SOUTHWESTERN TUSCOLA COUNTY IN SOUTHEAST MICHIGAN
* UNTIL 530 PM EDT
* AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
REESE..MOVING SOUTHEAST AT 16 MPH.
* THE TORNADO WILL BE NEAR...
RICHVILLE BY 420 PM EDT...
TUSCOLA BY 430 PM EDT...
VASSAR BY 440 PM EDT...
MILLINGTON BY 455 PM EDT...
MAYVILLE BY 520 PM EDT...
FOSTORIA BY 525 PM EDT...
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
VASSAR... REESE... MILLINGTON...
MAYVILLE...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IN A HOME OR
BUSINESS IS AN INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID
WINDOWS.
LAT...LON 4333 8327 4332 8335 4324 8335 4322 8346
4322 8369 4334 8370 4338 8380 4347 8378
4342 8328
TIME...MOT...LOC 2013Z 293DEG 14KT 4340 8371
$$
DEG / DRC4 follow-up statements
000
WWUS53 KDTX 272025
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
425 PM EDT FRI JUN 27 2008
MIC145-272035-
/O.CAN.KDTX.TO.W.0010.000000T0000Z-080627T2130Z/
SAGINAW MI-
425 PM EDT FRI JUN 27 2008
...THE TORNADO WARNING FOR EAST CENTRAL SAGINAW COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING EXITED THE COUNTY. THEREFORE...THE WARNING
HAS BEEN CANCELLED.
LAT...LON 4333 8327 4332 8335 4324 8335 4322 8346
4323 8369 4333 8369 4334 8370 4338 8370
4345 8367 4342 8328
TIME...MOT...LOC 2025Z 293DEG 14KT 4338 8365
$$
MIC157-272130-
/O.CON.KDTX.TO.W.0010.000000T0000Z-080627T2130Z/
TUSCOLA MI-
425 PM EDT FRI JUN 27 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
SOUTHWESTERN TUSCOLA COUNTY...
AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS
LOCATED NEAR VASSAR...MOVING SOUTHEAST AT 16 MPH.
THE TORNADO WILL BE NEAR...
TUSCOLA BY 430 PM EDT...
MILLINGTON BY 455 PM EDT...
MAYVILLE BY 520 PM EDT...
FOSTORIA BY 525 PM EDT...
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
VASSAR... MILLINGTON... MAYVILLE...
SEEK SHELTER IN THE INNERMOST PORTION OF THE BUILDING...ON THE LOWEST
FLOOR. GET TO A BASEMENT IF ONE IS AVAILABLE...AND AVOID WINDOWS.
PROTECT YOUR BODY FROM FLYING DEBRIS WITH CUSHIONS OR PILLOWS.
LAT...LON 4333 8327 4332 8335 4324 8335 4322 8346
4323 8369 4333 8369 4334 8370 4338 8370
4345 8367 4342 8328
TIME...MOT...LOC 2025Z 293DEG 14KT 4338 8365
$$
DRC000
WWUS53 KDTX 272038
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
439 PM EDT FRI JUN 27 2008
MIC157-272130-
/O.CON.KDTX.TO.W.0010.000000T0000Z-080627T2130Z/
TUSCOLA MI-
439 PM EDT FRI JUN 27 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR SOUTH
CENTRAL TUSCOLA COUNTY...
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS
LOCATED NEAR VASSAR...MOVING SOUTHEAST AT 16 MPH.
THE TORNADO WILL BE NEAR...
MILLINGTON BY 455 PM EDT...
MAYVILLE BY 520 PM EDT...
FOSTORIA BY 525 PM EDT...
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
VASSAR... MILLINGTON... MAYVILLE...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT...AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4332 8335 4324 8335 4323 8345 4322 8346
4326 8356 4333 8363 4338 8364 4343 8357
4342 8328 4334 8327
TIME...MOT...LOC 2039Z 293DEG 14KT 4336 8358
$$
DRC000
WWUS53 KDTX 272053
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
453 PM EDT FRI JUN 27 2008
MIC157-272130-
/O.CON.KDTX.TO.W.0010.000000T0000Z-080627T2130Z/
TUSCOLA MI-
453 PM EDT FRI JUN 27 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR SOUTH
CENTRAL TUSCOLA COUNTY...
AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS
LOCATED 8 MILES WEST OF MAYVILLE...MOVING EAST AT 16 MPH.
THE TORNADO WILL BE NEAR...
MAYVILLE BY 525 PM EDT...
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
MAYVILLE...
PEOPLE IN THE PROJECTED PATH OF THE TORNADO SHOULD SEEK SHELTER
IMMEDIATELY. MOVE INSIDE A BASEMENT...OR A SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.
LAT...LON 4332 8335 4324 8335 4331 8352 4333 8355
4338 8355 4340 8350 4342 8328 4334 8327
TIME...MOT...LOC 2053Z 280DEG 14KT 4337 8351
$$
DRC000
WWUS53 KDTX 272107
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
507 PM EDT FRI JUN 27 2008
MIC157-272117-
/O.CAN.KDTX.TO.W.0010.000000T0000Z-080627T2130Z/
TUSCOLA MI-
507 PM EDT FRI JUN 27 2008
...THE TORNADO WARNING FOR SOUTH CENTRAL TUSCOLA COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING WEAKENED. THEREFORE...THE WARNING HAS BEEN
CANCELLED.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THESE THUNDERSTORMS.
LAT...LON 4332 8335 4324 8335 4331 8352 4333 8355
4338 8355 4340 8350 4342 8328 4334 8327
TIME...MOT...LOC 2107Z 280DEG 14KT 4336 8344
$$
DRCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Jun 27, 4:09 PM EDT, 4 minutes earlier.
Area forecast discussion, Jun 27, 4:09 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 409 PM EDT FRI JUN 27 2008 .SHORT TERM...THIS AFTERNOON AND TONIGHT THE EROSION OF CONVECTIVE INHIBITION/CAPPING IN COMBINATION WITH A MIDLEVEL CONVERGENCE FEATURE ALLOWED FOR SPONTANEOUS INITIATION THIS AFTERNOON. WHILE THE MAJORITY OF THE ORGANIZATION HAS BEEN PULSE IN NATURE...THE STRONGER CORES HAVE SHOWN ROTATIONAL CHARACTERISTICS. LATEST VAD WIND DEPICTIONS GIVE A WEAK WIND PROFILE IN TERMS OF MAGNITUDES BUT VERY NICE DIRECTIONAL VEERING WITH HEIGHT. SHEAR IS CHARACTERIZED BY A 1KM SHEAR VECTOR OF LESS THAN 15 KNOTS AND 0-1/0-3KM SRH VALUES OF LESS THAN 100 M2/S2. GIVEN LCL HEIGHTS AT SOME 5000 FEET AND THE WEAK OVERALL WIND MAGNITUDES THE THREAT OF TORNADOES STILL APPEARS LIMITED. THE MAIN SEVERE THREAT WILL REMAIN DAMAGING WIND GUSTS WITH ANY CELL COLLAPSES AND LARGE HAIL. GIVEN THE SLOWER MOVEMENT OF THE CONVECTION AND AIRMASS MOISTURE CONTENT...TORRENTIAL RAINFALL WILL BE AN ISSUE. A POTENT MCV AND ASSOCIATED VORTICITY ENERGY NOW TRACKING INTO ILLINOIS WILL WORK OUT OF THE TROUGH BASE AND TAKE AIM FOR LOWER MICHIGAN. CONVECTION AHEAD OF THIS FEATURE...CRUISING THROUGH PEORIA/PEKIN ILLINOIS HAS REALLY FLARED UP. EXPECTATIONS HAVE THIS ORGANIZING INTO A COMPLEX AND TRACKING THROUGH LOWER MICHIGAN AFTER 8 PM. CELLS MAY IN FACT BACKBUILD ALLOWING FOR A CONTINUED CHANCE OF THUNDERSTORMS THROUGHOUT THE NIGHT. THEREFORE...HAVE UPPED THE POPS INTO CATEGORICAL. CAPES REMAIN GENEROUS OVERNIGHT WITH THE ADVECTION OF MOISTURE...SO A SEVERE THREAT OVERNIGHT CANNOT BE DISCOUNTED AT THIS TIME. THE PROSPECTS OF RAIN LESSER TOWARDS MORNING AS AN EXPANSIVE DRY SLOT PUSHES IN FROM THE WEST. && .LONG TERM... OVERNIGHT CONVECTION LOOKS TO BE COMING TO AN END IN THE WAKE OF THE INITIAL SHORTWAVE TROUGH TOMORROW MORNING...AS THE COLUMN BEGINS TO DRY OUT. THE MAIN SHOW THEN LOOKS TO ARRIVE IN THE AFTERNOON OR MORE LIKELY LATE IN THE DAY...AS STRONG PV ANOMALY/COLD POOL QUICKLY ADVANCES SOUTHEAST FROM SOUTHERN SASKATCHEWAN. STRONG LARGE SCALE ASCENT/DYNAMICS WILL SPREAD INTO SOUTHEAST MICHIGAN DURING THE LATE AFTERNOON HOURS AS 75+ KNOT JET AT 500 MB NOSES INTO THE AREA. ASSUMING THERE IS ENOUGH BREAKS/LULL BETWEEN CONVECTIVE EPISODES (GFS MUCH FASTER THAN NAM/UKMET)...IT CERTAINLY LOOKS LIKE WE WILL HAVE DECENT INSTABILITY WITH SURFACE BASED CAPES BETWEEN 1000 TO 2000 J/KG...WITH THE GIRTHY CAPE CENTERED IN THE MID LEVELS...WHICH SHOULD BE CONDUCIVE FOR BOTH WIND AND HAIL WITH THE CRASHING FREEZING LEVELS...STEEP MID LEVEL LAPSE RATES AND INCREASING WIND FIELDS. 500/700 MB LOWS TO TRACK NEAR/THROUGH THE STRAIGHTS SATURDAY NIGHT...WITH POSITIVELY TILTED LONGWAVE TROUGH OVER THE WESTERN GREAT LAKES...SWINGING TO AT LEAST NEUTRALLY TILTED OVER THE CENTRAL GREAT LAKES ON SUNDAY...SETTING THE STAGE FOR SCATTERED SHOWERS AND POSSIBLE LOW TOPPED ISOLATED THUNDERSTORMS WITH THE LOW LEVEL CYCLONIC FLOW/SURFACE TROUGHING AND MODEST CAPE. YET ANOTHER CHANCE OF THUNDERSTORMS ON MONDAY BEFORE TROUGH AXIS PULLS EAST AND HEIGHTS REALLY BEGIN TO RISE SIGNIFICANTLY ON TUESDAY. SHOULD BE A COOL NIGHT MONDAY NIGHT...DOWN INTO THE LOW TO MID 50S...SETTING UP A LARGE DIURNAL SWING WITH A GOOD DEAL OF INSOLATION ON TUESDAY...WITH EXPECTED MAXES INCHING CLOSER TO NORMAL INTO THE UPPER 70S. STILL TRYING TO PIN DOWN TIMING OF THE NEXT UPPER LEVEL TROUGH/SURFACE COLD FRONT...WHICH THE 00Z EUROPEAN HAS TRENDED FASTER...COMING THROUGH EARLY THURSDAY...WHICH MAY NOT BE BAD NEWS...AS THE 4TH OF JULY WOULD THE MOST LIKELY END UP DRY WITH LARGE SURFACE HIGH BUILDING INTO THE AREA. THIS IS ALSO SUPPORTED BY THE 12Z GFS. && .MARINE... A RATHER STRONG LOW PRESSURE SYSTEM WILL TRACK THROUGH THE NORTHERN GREAT LAKES ON SATURDAY...SLOWLY WOBBLING OFF INTO ONTARIO DURING THE SECOND HALF OF THE WEEKEND. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON SATURDAY AHEAD OF THE ASSOCIATED COLD FRONT. IN ADDITION...SOUTHWEST WIND GUSTS WILL INCREASE TO 20 KNOTS OR SLIGHTLY BETTER ALONG NEARSHORE WATERS DURING SATURDAY AFTERNOON. WINDS WILL GENERALLY REMAIN BELOW 20 KNOTS DURING SUNDAY...BUT LOOK TO INCREASE TO 20 KNOTS OR BETTER SUNDAY NIGHT INTO MONDAY AS WINDS SHIFT TO THE NORTHWEST AND THE COLDER AIRMASS TAKES HOLD. && .PREV DISCUSSION...ISSUED 218 PM EDT FRI JUN 27 2008 AVIATION... MOVED TIMING OF CONVECTION FORWARD A COUPLE OF HOURS FOR THIS AFTERNOON. STILL EXPECTING COVERAGE TO REMAIN LIMITED UNTIL LATE AFTERNOON AND EVENING. INITIATION IS UNDERWAY AT VARIOUS LOCATIONS ACROSS THE CWA. EXPECT VFR CONDITIONS INTO THE EVENING HOURS BEFORE LARGER SUPPORT FOR PRECIPITATION MOVES IN. WITH THE INCREASED MOISTURE OVERNIGHT MVFR CEILINGS WILL GIVE WAY TO IFR VISIBILITIES/CEILINGS IN MORE INTENSE ACTIVITY. WITH THE EXPECTED RAINFALL AND SATURATED COLUMN...SHOULD SEE LOWERED VISIBILITIES DUE TO BR. THE LOWERED VISIBILITIES WILL BE LESS DENSE WITH AN INCREASE IN SURFACE WINDSPEEDS (VEERING WESTERLY WITH TIME). && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...CB LONG TERM....SF MARINE.......SF AVIATION.....CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 27, 4:26 AM EDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 426 AM EDT FRI JUN 27 2008 MIZ047>049-053>055-060>063-068>070-075-076-082-083-281000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 426 AM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THUNDERSTORMS ARE LIKELY TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER...ESPECIALLY OVERNIGHT...WITH WIND GUSTS TO 60 MPH BEING THE MAIN THREAT. A DEEPENING LOW PRESSURE SYSTEM WILL TRACK INTO THE NORTHERN GREAT LAKES FOCUSING THUNDERSTORMS ALONG AN ELEVATED WARM FRONTAL STRUCTURE SLOWLY ADVANCING ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS..SOME OF WHICH MAY BE SEVERE...ARE LIKELY SATURDAY AS A STRONG COLD FRONT SWEEPS ACROSS THE AREA. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THE CHANCE OF THUNDERSTORMS WILL THEN CONTINUE THROUGH MONDAY AS A PERSISTENT UPPER-LOW PRESSURE SYSTEM PROLONGS THE UNSETTLED CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-281000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 426 AM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THUNDERSTORMS ARE LIKELY TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER...ESPECIALLY OVERNIGHT...WITH WIND GUSTS TO 60 MPH BEING THE MAIN THREAT. A DEEPENING LOW PRESSURE SYSTEM WILL TRACK INTO THE NORTHERN GREAT LAKES FOCUSING THUNDERSTORMS ALONG AN ELEVATED WARM FRONTAL STRUCTURE SLOWLY ADVANCING ACROSS THE REGION. AREAS OF FOG MAY ALSO DEVELOP AS WARM/MOIST AIR MOVES OUT ONTO THE COLDER LAKE WATER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS..SOME OF WHICH MAY BE SEVERE...ARE LIKELY SATURDAY AS A STRONG COLD FRONT SWEEPS ACROSS THE AREA. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THE CHANCE OF THUNDERSTORMS WILL THEN CONTINUE THROUGH MONDAY AS A PERSISTENT UPPER-LOW PRESSURE SYSTEM PROLONGS THE UNSETTLED CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MANN YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jun 27, 3:30 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
330 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 5 NW SAGINAW 43.47N 84.02W
06/27/2008 E0.88 INCH SAGINAW MI TRAINED SPOTTER
&&
SFSpecial weather statement, Jun 27, 3:31 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 331 PM EDT FRI JUN 27 2008 MIZ070-076-272030- MACOMB-WAYNE- 331 PM EDT FRI JUN 27 2008 ...SPECIAL WEATHER STATEMENT... AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING NEAR AND NORTH OF DOWNTOWN DETROIT...AND NORTH OF WARREN MOVING EAST AT 17 MPH. PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... EASTPOINTE... FRASER... ROSEVILLE... HARPER WOODS... CLINTION TOWNSHIP... GROSSE POINTE WOODS... GROSSE POINTE PARK... ST. CLAIR SHORES... MOUNT CLEMENS... GROSSE POINTE... GROSSE POINTE FARMS... GROSSE POINTE SHORES... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. DRC / WAG
Local storm report, Jun 27, 3:37 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
337 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 1 W ZILWAUKEE 43.48N 83.94W
06/27/2008 E1.00 INCH SAGINAW MI TRAINED SPOTTER
&&
SFLocal storm report, Jun 27, 3:57 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
357 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG ZILWAUKEE 43.48N 83.92W
06/27/2008 SAGINAW MI TRAINED SPOTTER
TREES REPORTED DOWN ALONG TITTABAWASSEE ROAD.
&&
SFThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:22 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Saginaw | 53 min |
| Jun 27, 3:38 PM EDT | Special Marine Warning | DTX | 67 min | |
| Jun 27, 3:59 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 69 min |
| Jun 27, 4:20 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair, Sanilac | 70 min |
| Jun 27, 4:50 PM EDT | Special Marine Warning | DTX | 99 min | |
| Jun 27, 5:30 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 55 min |
| Jun 27, 5:52 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Sanilac | 53 min |
| Jun 27, 6:47 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 55 min |
Nearby
Tornado Warnings in Michigan, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.